New Jersey, 2008

Wildfire in New Jersey, June 27 to 29, 2008

June 27 to 29, 2008 · NWS PHI · 1 event in 1 county or zone

A lightning strike helped ignite a fire that burned 8 acres of woodland in Shamong Township. The lightning struck a tree and ignited dry leaves, pine needles and underbrush in Wharton State Forest.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A lightning strike helped ignite a fire that burned 8 acres of woodland in Shamong Township. The lightning struck a tree and ignited dry leaves, pine needles and underbrush in Wharton State Forest. The fire was five miles off of U.S. Route 206. The fire smoldered for about twenty-four hours before it was spotted. About thirty fire fighters helped extinguish the blaze. The fire was tough to fight because of the swampy ground around it. The fire was contained on the 29th. No homes or campers were threatened.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 27, 3:06 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 27, 3:06 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EDT FRI JUN 27 2008

.SYNOPSIS...
A STUBBORN TROUGH WILL SLOWLY MOVE OFFSHORE LATE TONIGHT. THE
BERMUDA HIGH PRESSURE WILL REMAIN OFFSHORE AND USHER IN HOT AND
HUMID WEATHER FOR SATURDAY AND SUNDAY. A COLD FRONT IS SLATED TO
CROSS THE REGION SUNDAY NIGHT BRINGING AN END TO THE HEAT WAVE.
WEAK HIGH PRESSURE ARRIVES BY MIDWEEK WITH ANOTHER SYSTEM EXPECTED
BY THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED THUNDERSTORMS HAVE STARTED POPPING IN EASTERN
PENNSYLVANIA, MARYLAND, DELAWARE AND EXTREME SOUTHERN NEW JERSEY.
REPORTS OF NICKEL HAIL CAME OUT OF A NASTY LOOKING CELL IN CAPE
MAY COUNTY AND HOPEFULLY THAT IS NOT AN INDICATOR OF WHAT IS TO
COME THROUGH THE REST OF THIS AFTERNOON AND EVENING.

BOTH A SEA BREEZE IN NJ AND A BAY BREEZE IN DELAWARE HAVE BECOME
WELL DEVELOPED THIS AFTERNOON AND STORMS ARE LIKELY TO FORM ALONG
THE BOUNDARY AS WELL.

A BOUNDARY EXISTED JUST SOUTH OF PHILADELPHIA EARLIER TODAY AND IT
HAS SLOWLY BEEN SHIFTING OFF TO THE SOUTHEAST. DEWPOINTS HAVE BEEN
HIGHER IN PLACES NEAR AND AROUND THIS BOUNDARY AND STABILITY IS
HARD TO COME BY AS CAPE VALUES ARE 1500 - 2500 J/KG THIS
AFTERNOON, ESPECIALLY IN THE DELMARVA AND SOUTH JERSEY.

AS THE SUN BEGINS TO SET WE SHOULD LOSE SOME OF THE INSTABILITY
ALTHOUGH THERE MAY STILL BE SOME STORMS AS THIS BOUNDARY FINALLY
MOVES OFFSHORE LATE TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THERE SHOULD BE LITTLE IF ANY STORMS STILL AROUND BY SATURDAY
MORNING AND WE HAVE KEPT THE FORECAST DRY TO START OFF. AS THE DAY
HEATS UP INTO THE 90S IN MOST AREAS AND WITH DEWPOINTS AROUND 70
IT WILL DEFINITELY BE THE MOST UNCOMFORTABLE DAY OF THE HEAT
WAVE. HEAT INDICES WILL LIKELY BE IN THE MID 90S BUT WILL REMAIN
JUST BELOW ADVISORY CRITERIA.

STORMS WILL START TO KICK UP AGAIN AS DAYTIME HEATING COMBINED
WITH COPIOUS AMOUNTS OF INSTABILITY LIES ACROSS THE REGION. STORMS
SHOULD MAINLY BE IN THE AFTERNOON AND EVENING HOURS, ALTHOUGH A
FEW MAY START EARLIER IN THE DAY, AND SHOULD CONTINUE TO DIMINISH
WE LOSE THE SUN FACTOR. SPC HAS INCLUDED THE NORTHEASTERN HALF OF
THE CWA IN A SLIGHT RISK AREA FOR SATURDAY.

THE MET WAS ON THE LOW SIDE AND THE MAV SEEMED TO BE A BIT ON THE
HIGH SIDE SO WE USED A BLEND OF MAV/MET FOR TEMPERATURES IN BOTH
THE NEAR AND SHORT TERM PERIODS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SUNDAY LOOKS LIKE THE BREAD WINNER WHEN IT COMES TO CONVECTIVE
POTENTIAL. THE AREA IS ALREADY IN A SLIGHT RISK FOR SEVERE STORMS
AND THIS CONTINUES TO LOOK VERY PLAUSIBLE AS THE NEW GUIDANCE
CONTINUES TO SUPPORT THIS.

A COLD FRONT IS EXPECTED TO CROSS THE REGION SUNDAY NIGHT BRINGING
ALONG WITH IT A BUNCH OF INSTABILITY /OUT AHEAD OF IT/ AND
CONVECTION /BOTH AHEAD OF IT AND ALONG IT/. AFTER THE FRONT
PASSES CHANCES FOR SHOWERS WILL DROP OFF CONSIDERABLY AS A NEW
AIRMASS MOVES IN. THIS PARTICULAR AIRMASS WILL KICK OUT THE HOT
HUMID TEMPERATURES AND USHER IN SOME MORE SEASONABLE TEMPERATURES
AND PERHAPS EVEN A COUPLE OF DAYS BELOW NORMAL WITHIN THE PERIOD.
THIS WILL ALSO ALLOW FOR HIGH PRESSURE TO BUILD IN FOR MIDWEEK

AT THE END OF THE PERIOD WE FIND OURSELVES AT JULY 4TH. CURRENTLY
THE HOLIDAY LOOKS ALRIGHT WITH PARTLY TO MOSTLY SUNNY SKIES
EXPECTED. HOWEVER, A COLD FRONT LOOKS TO APPROACH THE REGION
TOWARD THE END OF THE WEEK AND THERE REMAINS THE POSSIBILITY THAT
SHOWERS AND THUNDERSTORMS WILL CREEP INTO THE FORECAST OVER THE
NEXT SEVERAL DAYS. WELL KEEP YOU POSTED AS WE GO THROUGH THE NEXT
WEEK AND GET BETTER MODEL GUIDANCE.

WE FOLLOWED HPC FOR THE ENTIRE PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE THUNDERSTORMS THIS AFTERNOON HAVE SO FAR REMAINED TO THE WEST
AND SOUTH OF OUR EIGHT TAFS SITES. THAT MAY NOT CONTINUE TO BE
THE CASE DURING THE BALANCE OF THE AFTERNOON INTO THE EARLY
EVENING.

THE THUNDERSTORMS OVER NORTHEASTERN MARYLAND MAY EVENTUALLY IMPACT
KMIV, KACY OR KILG. MEANWHILE, THE ACTIVITY OVER SOUTH CENTRAL
PENNSYLVANIA COULD VERY WELL AFFECT KRDG BETWEEN 2100Z AND 2300Z
AND PERHAPS KABE, KTTN, KPNE AND KPHL EARLY THIS EVENING.

WITH A FAIR AMOUNT OF UNCERTAINTY INVOLVED, WE CONTINUE TO SIMPLY
INDICATE CUMULONIMBUS DURING THE LATE AFTERNOON AND EARLY EVENING
PERIODS IN ALL OF OUR TAFS. THE ONLY EXCEPTION IS FOR KRDG, WHERE
THE CHANCES FOR PRECIPITATION SEEM A LITTLE GREATER AT THIS POINT
AND WE HAVE INCLUDED SHRA FROM 2100Z TO 2300Z.

SHORTLY AFTER THE SUN SETS AND A WEAK DISTURBANCE IN THE UPPER
ATMOSPHERE PASSES TO OUR EAST, WE SHOULD NO LONGER HAVE ANY PRECIP
IN OUR REGION.

FOR LATE TONIGHT, WE HAVE AGAIN MENTIONED MAINLY MVFR VISIBILITY
RESTRICTION AS THE WARM HUMID AIR REMAINS IN PLACE.

OUTLOOK...
WE CONTINUE TO EXPECT MAINLY SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS FOR SATURDAY, WITH A GREATER CHANCE
EXPECTED FOR SUNDAY INTO SUNDAY NIGHT. THERE WILL BE A CONTINUING
CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY BEFORE SOME DRIER
AIR BEGINS TO BUILD IN FROM THE WEST FOR TUESDAY AND WEDNESDAY.
VISIBILITY RESTRICTIONS WILL AGAIN BE A GOOD POSSIBILITY FOR
SUNDAY MORNING AND MONDAY MORNING.

&&

.MARINE...
LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES AND INTO QUEBEC,
AND HIGH PRESSURE OUT OVER THE ATLANTIC, WILL LIKELY KEEP A SOUTH TO
SOUTHWEST FLOW OVER THE COASTAL WATERS OF NEW JERSEY AND DELAWARE
FOR THE NEXT FEW DAYS.

THE PERSISTENT SOUTHERLY FLOW MAY CAUSE WAVES ON OUR OCEAN WATERS TO
BUILD UP TO AROUND 5 FEET FROM SATURDAY NIGHT INTO EARLY MONDAY.
THERE MAY ALSO BE OCCASIONAL WIND GUSTS NEAR 25 KNOTS AT TIMES FROM
LATE SUNDAY INTO SUNDAY NIGHT.  WHILE IT SHOULD GET CLOSE TO SMALL
CRAFT ADVISORY CRITERIA, WE WILL NOT ISSUE AN ADVISORY AT THIS
POINT.  WE WILL CONTINUE TO ASSESS THE SITUATION OVERNIGHT AND ON
SATURDAY.

&&

.CLIMATE...
WITH THE CURRENT HEAT WAVE AMONG US, WE LOOKED TO SEE WHAT THE
RECORD TEMPERATURES ARE FOR JUNE 28TH AT OUR 8 CLIMATE SITES.
ALTHOUGH WE ARE NOT FORECAST TO BREAK ANY RECORDS A COUPLE OF
LOCATIONS MAY GET WITHIN A FEW DEGREES ON SATURDAY.

 CITY          RECORD/YEAR

ALLENTOWN        96/1948
READING          96/1969
MOUNT POCONO     88/1911
PHILADELPHIA     97/1963
ATLANTIC CITY   106/1969
TRENTON          95/1969
WILMINGTON       97/1898
GEORGETOWN       97/1959

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...MEOLA/RPW
AVIATION...IOVINO
MARINE...IOVINO
CLIMATE...MEOLA
Hazardous weather outlook, Jun 27, 11:52 AM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1252 PM EDT FRI JUN 27 2008

NJZ001-007>010-012>015-020-026-PAZ054-055-060>062-069-281100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-BUCKS-
1252 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE
AN ISSUE THIS AFTERNOON.  HEAT INDEX VALUES WILL RISE WELL INTO THE
90S IN A GOOD PORTION OF THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY
AND SUNDAY.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG
WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE
REGION AGAIN ON SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ067-068-
070-071-281100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA-
1252 PM EDT FRI JUN 27 2008

...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND
DANGEROUS LIGHTNING.

IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE
AN ISSUE THIS AFTERNOON.  HEAT INDEX VALUES WILL RISE WELL INTO THE
90S IN A GOOD PORTION OF THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY
AND SUNDAY.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG
WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING.

HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE
REGION AGAIN ON SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-470-281100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
1252 PM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SATURDAY AND
SUNDAY.  ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-281100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1252 PM EDT FRI JUN 27 2008

...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON
INTO THIS EVENING.  SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY
STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND
DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY
AND SUNDAY.  ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED
BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 2:58 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     CAPE MAY                38.94N 74.91W
06/27/2008                   CAPE MAY           NJ   EMERGENCY MNGR

            2 BOATS CAPSIZED NEAR CAPE MAY

&&

POHARA
Special weather statement, Jun 27, 3:17 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT FRI JUN 27 2008

NJZ020-026-272115-
COASTAL OCEAN-OCEAN-
417 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL AFFECT OCEAN COUNTY...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE FRONT. AS THE
STORMS INTENSIFY, THEY WILL MOVE TO THE EAST AT AROUND 20 MPH.

IF THE THUNDERSTORMS CONTINUE TO MOVE IN THE SAME DIRECTION AND AT
THE SAME SPEED, THEY WILL BE NEAR GILFORD PARK AROUND 415
PM...SILVERTON AND SEASIDE HEIGHTS AROUND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE.

KRUZDLO
Special weather statement, Jun 27, 4:45 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT FRI JUN 27 2008

NJZ017>019-022-027-PAZ070-071-272315-
ATLANTIC-CAMDEN-DELAWARE-GLOUCESTER-NORTHWESTERN BURLINGTON-
PHILADELPHIA-SOUTHEASTERN BURLINGTON-
545 PM EDT FRI JUN 27 2008

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN...
DELAWARE...GLOUCESTER AND PHILADELPHIA COUNTIES...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PHILADELPHIA
INTERNATIONAL AIRPORT TO WHARTON STATE FOREST IN SOUTHERN NEW
JERSEY...MOVING NORTHEAST AT 14 MPH.

THE THUNDERSTORMS WILL BE NEAR SPRINGFIELD...SOUTH PHILADELPHIA
AROUND 600 PM...MORRIS PARK...SHAMONG AROUND 615 PM...TEMPLE
UNIVERSITY...KENSINGTON AROUND 630 PM...CHESTNUT HILL...TACONY
AROUND 645 PM...HOLMESBURG AND NORTHEAST PHILADELPHIA AROUND 700 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS CAN ALSO BE
EXPECTED.

KRUZDLO
Local storm report, Jun 27, 4:46 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             CAPE MAY                38.94N 74.91W
06/27/2008  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED IN CAPE MAY.

0240 PM     TSTM WND DMG     CAPE MAY COURT HOUSE    38.94N 74.91W
06/27/2008                   CAPE MAY           NJ   EMERGENCY MNGR

            2 BOATS CAPSIZED NEAR CAPE MAY.

0425 PM     HAIL             NEWARK                  39.68N 75.76W
06/27/2008  E0.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED SOUTH OF NEWARK.

0443 PM     TSTM WND DMG     SEABROOK FARMS          39.50N 75.22W
06/27/2008                   CUMBERLAND         NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN UPPER DEERFIELD
            TOWNSHIP.

0505 PM     TSTM WND DMG     FOLSOM                  39.59N 74.85W
06/27/2008                   ATLANTIC           NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN FOLSOM.

&&

MEOLA
Local storm report, Jun 27, 5:49 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             CAPE MAY                38.94N 74.91W
06/27/2008  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED IN CAPE MAY.

0240 PM     TSTM WND DMG     CAPE MAY COURT HOUSE    38.94N 74.91W
06/27/2008                   CAPE MAY           NJ   EMERGENCY MNGR

            2 BOATS CAPSIZED NEAR CAPE MAY.

0425 PM     HAIL             NEWARK                  39.68N 75.76W
06/27/2008  E0.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED SOUTH OF NEWARK.

0440 PM     HAIL             NEWARK                  39.68N 75.76W
06/27/2008  M1.00 INCH       NEW CASTLE         DE   BROADCAST MEDIA

            ONE INCH HAIL REPORTED IN NEWARK.

0443 PM     TSTM WND DMG     SEABROOK FARMS          39.50N 75.22W
06/27/2008                   CUMBERLAND         NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN UPPER DEERFIELD
            TOWNSHIP.

0505 PM     TSTM WND DMG     FOLSOM                  39.59N 74.85W
06/27/2008                   ATLANTIC           NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN FOLSOM.

&&

MEOLA
Local storm report, Jun 27, 6:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
700 PM EDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             CAPE MAY                38.94N 74.91W
06/27/2008  E0.88 INCH       CAPE MAY           NJ   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED IN CAPE MAY.

0240 PM     TSTM WND DMG     CAPE MAY COURT HOUSE    38.94N 74.91W
06/27/2008                   CAPE MAY           NJ   EMERGENCY MNGR

            2 BOATS CAPSIZED NEAR CAPE MAY.

0425 PM     HAIL             NEWARK                  39.68N 75.76W
06/27/2008  E0.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED SOUTH OF NEWARK.

0440 PM     HAIL             NEWARK                  39.68N 75.76W
06/27/2008  M1.00 INCH       NEW CASTLE         DE   BROADCAST MEDIA

            ONE INCH HAIL REPORTED IN NEWARK.

0443 PM     TSTM WND DMG     SEABROOK FARMS          39.50N 75.22W
06/27/2008                   CUMBERLAND         NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN UPPER DEERFIELD
            TOWNSHIP.

0443 PM     TSTM WND GST     SEABROOK FARMS          39.50N 75.22W
06/27/2008  E60.00 MPH       CUMBERLAND         NJ   PUBLIC

            60 MPH WIND GUST REPORTED IN UPPER DEERFIELD TOWNSHIP.

0505 PM     TSTM WND DMG     FOLSOM                  39.59N 74.85W
06/27/2008                   ATLANTIC           NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN FOLSOM.

&&

MEOLA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Southeastern Burlington

When
June 27, 6:00 PM EST to June 29, 6:00 PM EST
Where
Southeastern Burlington forecast zone
Reported by
Newspaper
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115665.